Doctor insights on:
Menopause And Effexor
The absence of menstrual periods for 12 months. During menopause, the ovaries stop producing estrogen and progesterone. After the complete transition into menopause, women can no longer get pregnant. The average age for menopause is 51 years old. Symptoms include dry vaginal tissue, irregular periods, hot flashes, mood ...Read more
Unkown: The mechanism of action is unknown. Studies however do show a significant reduction in frequency of hot flushes (55%) while there is very little effect on severity. ...Read more
Is it ok to take venlafaxine er 37.5, estradiol 1mg, medroxypr ac 5 mg together for a 48 yr old female with menopause, severe depression and anxiety?
Yes, no problem: You can take these medicines together. There is no interactions or any other serious concerns, convenience is what matters. ...Read more
Mostly gi: Remember not everyone gets side effects and most go away with time on the med. Initially stomach ache, diarhea or constipation is common but is less with xr. Sexual side effects of delayed orgasm and low libido are dose related. Some gain wt if not careful with diet. Major complaints come from missing doses including dizzines and electric shocks which goes away with taking missed dose. ...Read moreSee 1 more doctor answer
Effexor (venlafaxine) is used to treat depression and anxiety. The most common are headaches, high blood pressure, chest pain, blureed vision and withdrawals if tapered off too quickly.
The best advice is to call your doctor for medical advice about side effects, if concerned. ...Read more
Bad idea!: This combo has a fairly high risk for a very bad problem known as serotonin syndrome. Talk to your Dr. Don't start to take them on your own but if they've been prescribed and you've already started, don't just stop cold turkey. Get to a Dr as soon as possible to help correct this. ...Read more
Okay but....: It is okay to take them together but you need to be aware that chantix can have a number of psychiatric side effects including a worsening of depression and even suicidal feelings. Please be aware of this and if you start having any new psychiatric symptoms please stop the chantix and see your doctor immediately. ...Read moreSee 1 more doctor answer
Yes, but...: Be aware of the discontinuation syndrome: increased irritability, malaise, strange sensations when turning your head, electric shock sensations down the neck or back, lightheadedness. Taper the dose very slowly. Better yet, recruit the prescriber who put you on it to help you decide whether to get off it and to help you get off it if the two of you believe it is in your best interest. ...Read moreSee 1 more doctor answer
Effexor (venlafaxine): Work with your doctor on plan to gradually taper and monitor for withdrawal or recurrence of symptoms. ...Read more